Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 8, NWS Shreveport, LA

March 11, 202115 counties in Texas; Lafayette County, Little River County, Miller County, Arkansas; Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this lake wind advisory at Mar 11, 2021, 3:31 AM CST for 15 counties in Texas; Lafayette County, Little River County, Miller County, Arkansas; Bossier Parish, Caddo Parish, Louisiana. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2021, 3:31 AM CST (09:31 UTC)
Expired
Mar 11, 2021, 3:00 PM CST
In force
11 hr
Issued by
NWS Shreveport, LA

Counties Lafayette County, AR, Little River County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Panola County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

232 
WWUS74 KSHV 110931
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
331 AM CST Thu Mar 11 2021

ARZ059-070-071-LAZ001-002-TXZ097-108>112-124>126-136>138-149>151-
112100-
/O.NEW.KSHV.LW.Y.0008.210311T0931Z-210311T2100Z/
Little River-Miller-Lafayette-Caddo-Bossier-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-
Including the cities of Ashdown, Texarkana, Stamps, Lewisville, 
Bradley, Shreveport, Bossier City, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, and Carthage
331 AM CST Thu Mar 11 2021

...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...South winds 10 to 20 mph with gusts up to 30 mph this
  morning and then slowly diminishing after lunchtime.

* WHERE...Portions of southwest Arkansas, northwest Louisiana and
  much of northeast Texas.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Strong winds will cause rough waves on area lakes and
  will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution especially on open
waters as strong winds and rough waves can cause small craft to 
take on water or capsize.

&&

$$

24
1 follow-up statement
164 
WWUS74 KSHV 111915
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
115 PM CST Thu Mar 11 2021

ARZ059-070-071-LAZ001-002-TXZ097-108>112-124>126-136>138-149>151-
112100-
/O.CON.KSHV.LW.Y.0008.000000T0000Z-210311T2100Z/
Little River-Miller-Lafayette-Caddo-Bossier-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-
Including the cities of Ashdown, Texarkana, Stamps, Lewisville, 
Bradley, Shreveport, Bossier City, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, and Carthage
115 PM CST Thu Mar 11 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...South winds 10 to 20 mph with gusts up to 30 mph this 
  morning and then slowly diminishing after lunchtime.

* WHERE...Portions of southwest Arkansas, northwest Louisiana 
  and much of northeast Texas.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Strong winds will cause rough waves on area lakes 
  and will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

44

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Mar 10, 10:58 PM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Mar 10, 10:58 PM CST, 4 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1058 PM CST Wed Mar 10 2021

.AVIATION...

Mostly cloudy skies are in the process of transitioning over the
MVFR from south to north currently with occasionally gusty south
surface winds with sustained speeds of 10 to 17 mph with gusts up
to 20 to 25 mph. These winds will only fall off a bit overnight,
but then should increase again by late tomorrow morning and could
then occasionally gust up to 30 mph in portions of E TX, like TYR
and GGG. Ceilings will continue to gradually fall tonight,
generally turning to all MVFR in a few hours. No visibility
problems are anticipated with conditions not expected to fall to
IFR at any TAF sites. Mostly cloudy skies and MVFR conditions will
persist tomorrow morning until the afternoon in most spots - at
which point VFR conditions and breaks of sun are possible. There
are some chances for scattered light showers tomorrow, but these
chances should remain confined north of the TAF sites (thus
remaining basically along and north of the I-30 corridor in the
Arklatex). /50/

&&

.PREV DISCUSSION... /issued 946 PM CST Wed Mar 10 2021/

UPDATE...

Quite a mild night is expected tonight in a regime of moist
southerly low level flow and increasing cloud cover. Our region is
on the north side of Gulf of Mexico upper ridging with a frontal
boundary slowly drifting southeast into the Southern Plains
through tomorrow morning. Showers and some thunderstorms will
eventually be kicked up toward the Ozarks tomorrow morning as the
perturbed and fast southwesterly flow helps trigger instability
near the front. Even our northwestern zones will remain south of
this frontal boundary through tomorrow, but moisture and warm air
advection in concert with subtle orographic lift and very
marginal synoptic lift could get some isolated to low-end
scattered showers going along and north of I-30 tomorrow,
especially during the morning hours. The steep thermal cap evident
on the 00Z SHV sounding should keep deep convection (and
therefore thunderstorms) from occurring in these areas through the
day tomorrow. Only relatively minor tweaks were made to the
previous forecast through tonight and into portions of tomorrow.
/50/

PREV DISCUSSION... /issued 247 PM CST Wed Mar 10 2021/

SHORT TERM.../Tonight through Thursday Night/

Another relatively quiet short-term forecast period is in store
for the Four-States Region over the next 72 hours. Quiet, that is,
if the wind gusts don't keep your wind chimes going 24/7. Due to
tight pressure gradients, gusty S/SW winds will continue to be
the biggest weather story across the area. Another Lake Wind
Advisory will remain in effect until 5PM as such. These winds will
aid in continuing the trend of well above average temperatures
for this period as well. Lows tonight and tomorrow night will be
in the low 60s, with afternoon highs tomorrow ranging in the upper
70s and low 80s.

However, by tonight, a cold front will begin dropping south
through Oklahoma, and this front will allow for some shower and
thunderstorm development north of I-30. This rain activity will
not be too widespread, and thunder isn't even a certainty, but
scattered showers will remain possible nonetheless into tomorrow.

/44/

LONG TERM.../Friday through Wednesday/

The warming trend will continue on Friday and really through the
weekend even through we will likely be dealing with some strong to
severe convection on Sunday ahead of a vigorous trough. We should
moderate slightly temperature wise Sunday into early next week with
the aid of a frontal passage but until that time, all eyes are on
the potential for our first spring severe weather episode sometime
on Sunday.

The culprit will be a stacked area of low pressure that will be slow
to eject out of the Southwest U.S. this weekend due to strong
ridging aloft across the Gulf of Mexico, into the Lower Miss and
Tenn Valleys. Ultimately the colder, denser air associated with the
trough will win out as the trough finally begins to eject out into
the Plains late Saturday Night into Sunday. Ahead of this trough
axis across our region, southwest flow will dominate our weather
pattern which will allow for a warm, moistening flow at all levels.
Left slight chance and low end chance variety thunderstorm chances
for Friday across our northwest third and across the Ouachitas of SE
OK and SW AR for Friday Night before removing pops completely for
Saturday. Isentropic forcing should help to generate more in the way
of scattered precipitation chances late Saturday Night, more so
across our northwest third once again but it appears more in the way
of scattered to numerous areas of convection will have to hold off
until broad scale forcing increases in advance of the trough across
our region on Sunday.

Temporal issues in the medium range are plaguing the 12z model
output today with the trough timing having a lot to do with just how
severe this convection has the potential of being on Sunday. The
NAM/GFS remain the quicker solutions, bringing a broken line of
convection into at least our northwest half late Saturday Night with
a bulk of the convection exiting our region to the east by late
Sunday Afternoon. The Canadian/ECMWF remain the slower solutions
with the convection likely not beginning to enter our northwest
zones until after sunrise Sunday Morning and therefore not exiting
our eastern sections until Sunday Evening. The slower solutions
would obviously allow for more heating and therefore, instability
for the development of more severe convection but regardless, shear
remains very strong with this storm system, both aloft in the 0-6km
layer as well as directional shear in the lowest 3km.

We lose the effects of the upper trough on Monday but southwest flow
continues in advance of another trough poised to effect our region
sometime on Tue into Wed.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  82  63  82 /  10  10   0  10
MLU  63  81  61  81 /  10  10   0  10
DEQ  64  77  61  77 /  20  30   0  30
TXK  65  79  62  79 /  10  10   0  20
ELD  64  79  60  80 /  10  10   0  10
TYR  65  80  64  80 /  10  10   0  20
GGG  65  81  62  81 /  10  10   0  10
LFK  65  83  63  83 /  10  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

50/44/13
Hazardous weather outlook, Mar 10, 6:23 AM CST, 21 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
623 AM CST Wed Mar 10 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
623 AM CST Wed Mar 10 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered showers and a few thunderstorms will be
possible Thursday through Saturday across portions of Northeast
Texas, Southeast Oklahoma, and Southwest Arkansas, as a series of
weak upper level disturbances move over these areas. Showers and
embedded thunderstorms are expected to increase late Saturday
night over East Texas, Southeast Oklahoma, and Southwest Arkansas,
and areawide Sunday, ahead of a strong upper level storm system
that will lift northeast into the Texas and Oklahoma Panhandles
and Southwest Kansas. The potential will exist for strong to
possibly severe thunderstorms Sunday over the region, with the
threat for damaging winds and isolated tornadoes. These showers
and thunderstorms and potential severe weather threat will
diminish from west to east Sunday night with the passage of the
dry line.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

15

Nearby

Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Arkansas, 2021Lake Wind Advisories in Louisiana, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.